Recovery

Published by pam on Wed, 03/21/2012 - 7:39pm

 

 

The hospital is quiet.  This will be my second night after the surgery.  I am down to injectable Tylenol now which is a whole lot easier on my system than the dilaudid.  Not sure why people would ever seek out such drugs particularly for recreational use.  They make me feel weak, they make my vision blurry, and they kind of dull the pain, but not really .  Maybe. I don't take enough, but I can't imagine more would be better.  Having my wits about me means l know when it's time to go to the bathroom.  It means I can walk the halls.  It means I can write.

 

If there is a change in tone in my writing from this point forward, it is because I was interrupted by the doctor.  He removed some of my bandages and I got to see first hand the staples holding me together.  Staples may be the norm, but they certainly look brutal.  I am healing well.  I work really hard at healing well.  I drink lots of water.  I walk every chance I get.  I eat (when I'm allowed) as healthy as I can.  But there's only so much I can control.  

 

My body which has always served me so well is taking a hit.  The biopsy left a rather large hemotoma.  The surgery is leaving me low on iron (that is nothing new) and I wonder sometimes if chemo will do so much damage to my immune system that it won't be able to bounce back.  Maybe all those people who treat their tumors holistically are right.  I'm not switching now, but I have certainly begun to have my doubts as I see how hard my body has tried to fight all those things.  

 

And on an unrelated note.  Dilaudid makes for some strange dreams.  Even though I only slept in half hour increments, the dreams I had were truly bizarre.

 

Once again, I want to thank all t he people who have helped me through this time.  You support means more than I can say.